Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at May 13, 2010, 2:18 AM CDT for Clayton County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2010, 2:18 AM CDT (07:18 UTC)
- Expired
- May 13, 2010, 6:24 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Clayton County, IA
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
918 WGUS53 KARX 130718 FFWARX IAC043-131330- /O.NEW.KARX.FF.W.0001.100513T0718Z-100513T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 218 AM CDT THU MAY 13 2010 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA... * UNTIL 830 AM CDT * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THIS AREA. IN ADDITION...THE RIVER GAGE ON BLOODY RUN CREEK NEAR MARQUETTE INDICATED THE CREEK WAS RISING QUICKLY AND WILL LIKELY GO OUT OF ITS BANKS LATER THIS MORNING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MARQUETTE AND MCGREGOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137 $$ 04
2 follow-up statements
697 WGUS73 KARX 130907 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 407 AM CDT THU MAY 13 2010 IAC043-131330- /O.CON.KARX.FF.W.0001.000000T0000Z-100513T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAYTON IA- 407 AM CDT THU MAY 13 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CLAYTON COUNTY UNTIL 830 AM CDT... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE BETWEEN TWO AND HALF AND THREE AND HALF INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. THE RIVER GAGE ON BLOODY RUN CREEK NEAR MARQUETTE REACHED 6.04 FEET AROUND 230 AM. ADDITIONAL RISES ARE POSSIBLE THROUGH THE MORNING. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MARQUETTE AND MCGREGOR. ADDITIONAL RAIN WILL FALL OVER THE WARNED AREA THIS MORNING WITH ANOTHER HALF TO ONE INCH OF RAIN EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137 $$ 04
975 WGUS73 KARX 131124 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 624 AM CDT THU MAY 13 2010 IAC043-131137- /O.CAN.KARX.FF.W.0001.000000T0000Z-100513T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAYTON IA- 624 AM CDT THU MAY 13 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL CLAYTON COUNTY IS CANCELLED... THE RIVER GAGE ON BLOODY RUN CREEK NEAR MARQUETTE HAS BEEN NEARLY STEADY AROUND 5.8 FEET SINCE 4 AM. THE CREEK IS NO LONGER EXPECTED TO GO OUT OF ITS BANKS. HOWEVER...ADDITIONAL IN BANK RISES ARE POSSIBLE AS THERE IS STILL MORE RAIN THAT WILL FALL OVER THE AREA THIS MORNING. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:40 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, May 12, 6:40 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 640 PM CDT WED MAY 12 2010 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FORECAST CONCERNS THIS PACKAGE...RAIN/TSRA CHANCES TONIGHT/THU... OTHERWISE CLOUD/TEMPERATURE TRENDS THROUGH THE PERIOD. 18Z DATA ANALYSIS HAD LOW PRESSURE OVER WEST TX WITH A WAVE DEVELOPING ALONG A FRONTAL BOUNDARY INTO SOUTH CENTRAL KS. A BROAD AREA OF PRESSURE FALLS AHEAD OF THIS LOW EXTENDED FROM EASTERN KS NORTHWARD THRU MN. A RATHER STRONG WARM FRONT EXTENDED EAST FROM THE SOUTH-CENTRAL KS LOW ACROSS CENTRAL MO. AIRMASS SOUTH OF THE FRONT WITH DEW POINTS IN THE 60S AND TEMPS NEAR 80F...AND CAPES AS HIGH AS 3K J/KG. NORTH OF THE FRONT TEMPS IN THE MID 40S TO MID 50S AND DEW POINTS IN THE 40S. AREA RADARS/SATELLITE IMAGERY SHOWING CONVECTION FIRING OVER SOUTH HALF OF IA...AS SLOWLY BACKING 850-700MB FLOW PUSHES THE WARM/UNSTABLE AIRMASS SOUTH OF THE WARM FRONT NORTHWARD...WHERE 850MB MOISTURE TRANSPORT/DEW POINT INCREASE AND THETA-E CONVERGENCE MAXIMIZED. LAPS/GFS SOUNDINGS NEAR KDSM SHOWING 500-1500 J/KG CAPE LIFTING A 850-800MB PARCEL EARLY THIS AFTERNOON. NO LARGE ERRORS NOTED WITH 12.12Z MODEL INITIALIZATIONS...BUT FOR GFS WAS TOO HIGH WITH SFC DEW POINT ALONG/NORTH OF THE WARM FRONT ACROSS MO/IL. SOLUTIONS SIMILAR IN THE LARGER SCALE BUT CONSIDERABLE DIFFERENCES IN THE TIMING AND EVOLUTION OF PRECIP/CONVECTION ACROSS THE REGION FROM LATE THIS AFTERNOON THRU THU. NONE OF THE MODELS... BOTH LOWER AND HIGHER RESOLUTION...HANDLING THE IA INTO NORTHWEST IL CONVECTION PARTICULARLY WELL THIS AFTERNOON...THUS CONFIDENCE IN THE PRECIP DETAILS/AMOUNTS TONIGHT/THU ON THE LOW SIDE. DPROG/DT OF 500MB HGTS AT 12.12Z SHOWED MODEL RUNS OF 10.12Z AND 11.12Z VERIFIED WELL ACROSS NOAM...WITH BETTER RUN-TO-RUN CONSISTENCY TO NAM/ECMWF ON THE ENERGY OVER THE ROCKIES. THRU 36HRS...MODELS CONVERGING TOWARD A COMPROMISE SOLUTION OF THEIR EARLIER RUNS AS THE TROUGHING LIFTS INTO THE NORTH-CENTRAL CONUS...WITH BETTER CONSISTENCY TO ECMWF. TREND FOR 36-60HRS IS SLOWER AS THE TROUGH/ENERGY LIFTS INTO NORTHEAST CAN...TOWARD THE MORE CONSISTENT EARLIER ECMWF RUNS. FOR 60-84HRS...MODEL CONSENSUS TRENDING TOWARD A SLOWER SOLUTION...WITH MORE SHORTWAVE RIDGING ALOFT OVER THE REGION SAT AS THE NEXT TROUGHING/ENERGY MOVES INTO THE CENTRAL/NORTHERN PLAINS. ECMWF WITH THE BETTER RUN-TO-RUN CONSISTENCY AT 84HRS. WITH ALL THE DIFFERENCES IN THE DETAILS...TENDED TO FAVOR A MODEL/ENSEMBLE COMPROMISE...LEAD BY THE MORE CONSISTENT ECMWF. GIVEN THE DETAIL DIFFERENCES...SHORT- TERM FCST CONFIDENCE AVERAGE THIS CYCLE. FOR THE SHORT TERM...GFS LOOKS TO SUFFER /CONVECTIVE FEEDBACK/ THIS EVENING...WITH A 54 UNIT VORT-MAX OVER ADAMS/JUNEAU COUNTIES AT 06Z...AND A PRECIP BULLS-EYE OF 2 TO 3 INCHES OVER THE CENTRAL PORTION OF THE FCST AREA. HOWEVER...WITH CONVECTION FIRING/ONGOING OVER CENTRAL IA AND NOT BEING HANDLED WELL BY MOST IF NOT ALL MODELS...CANNOT COMPLETELY RULE OUT THIS CONVECTION EVOLVING INTO A GFS TYPE SOLUTION TONIGHT. GOOD MODEL CONSENSUS FOR 850-700MB WARM ADVECTION/MOISTURE TRANSPORT/THETA-E CONVERGENCE TO LIFT ACROSS THE AREA TONIGHT...UNDER FALLING HGTS AND DIVERGENCE ALOFT IN RIGHT ENTRANCE REGION OF A 100+KT 300MB JET. THE LOW PRESSURE IN KS LIFTS INTO EASTERN IA BY 12Z THU...THEN ACROSS SOUTHEAST WI ON THU WITH AN INVERTED TROUGH TO THE NORTHWEST INTO MN. DEEPER MOISTURE...PW/S OF 1.5 TO 2 INCHES PULLED NORTHWARD NEAR OR INTO THE SOUTHEAST HALF OF THE FCST AREA TONIGHT...ALONG WITH MU CAPES OF 500-1500 J/KG. LIFT...MOISTURE...INSTABILITY...PREVIOUS GRID SET HAD TRENDED RAIN CHANCE FOR TONIGHT TO 100 PERCENT AND THIS LOOKS GOOD. DID TREND RAIN CHANCE DOWN A BIT OVER THE NORTHEAST END OF THE FCST AREA EARLY THIS EVENING WITH MORE/DEEPER DRIER AIR INITIALLY IN PLACE. QUESTION REMAINS RAIN AMOUNTS TONIGHT. GFS ON THE HEAVY END...WITH MOST MODELS PRODUCING 0.5 TO 1 INCH OVER THE AREA TONIGHT. MODEL CONSENSUS FIRES ANOTHER BAND OF TSRA NEAR THE IA/MO BORDER THIS EVENING AS THE LOW LEVEL JET STRENGTHENS OVER THE WARM FRONTAL BOUNDARY. THIS CONVECTION THEN LIMITS THE DEEPER MOISTURE FLOWING FURTHER NORTH AND THE HEAVY RAIN THREAT ACROSS THE FCST AREA. WITH THE SLOWER CONSENSUS OF THE MODELS...INVERTED TROUGH OVER THE AREA...AND A STRONGER SHORTWAVE OR TWO IN THE TROUGH STILL TO ROTATE PAST THE AREA...RAISED RAIN CHANCES/LINGERED MORE -SHRA/ISOLATED TSRA ACROSS THE AREA THU MORNING...TRENDING SHRA CHANCE TO THE 20 TO 50 PERCENT RANGE THU AFTERNOON. DEEPER CYCLONIC FLOW...DEEPER SFC- 850MB MOISTURE...STEEPER SFC-800MB LAPSE RATES LINGER OVER THE NORTH END OF THE FCST AREA THU NIGHT/FRI...WITH 20 PERCENT -SHRA CHANCE ALONG/NORTH OF HWY 29 REASONABLE. SHORTWAVE RIDGING/HIGH PRESSURE/ DRIER AIRMASS BUILD IN FOR FRI NIGHT/SAT...WITH DRY/QUIET WEATHER EXPECTED. MODELS DIFFER ON HOW QUICKLY THE NEXT SHORTWAVE INTO THE NORTHERN PLAINS PUSHES MOISTURE BACK INTO THE AREA ALREADY SAT NIGHT. GFS REMAINS THE MOST ROBUST/FASTER WITH THIS...NAM/ECMWF/ UKMET SLOWER...GEM IN THE MIDDLE. WITH DPROG/DT SHOWING MODELS TRENDING TOWARD THE SLOWER ECMWF SAT/SAT NIGHT...LEFT SAT NIGHT DRY FOR NOW. WITH THICK CLOUDS AND COOLER HIGHS TODAY...TRENDED LOWS TONIGHT TO NEAR OR BELOW COOLER OF GUIDANCE VALUES. WITH MORE CLOUDS/SHOWERS THU...FAVORED COOLER OF GUIDANCE HIGHS. GUIDANCE LOWS/HIGHS THU NIGHT/FRI SIMILAR AND LOOK GOOD WITH SOME GRADIENT WIND FOR BOUNDARY LAYER MIXING. WITH CLEARING SKIES/LIGHT WINDS...TRENDED TOWARD COOLER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GFS MEX/ ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS SAT/SAT NIGHT. .LONG TERM...SUNDAY THROUGH WEDNESDAY 12.00Z MEDIUM RANGE MODELS IN MODEST AGREEMENT WITH EACH OTHER AT THE START OF THE PERIOD /12Z SUN/...GFS/ECMWF OFFERING REASONABLE RUN-TO-RUN CONSISTENCY...AS A SHORTWAVE TROUGH MOVES INTO THE CENTRAL PLAINS. BY 12Z MON...GFS/GEM A BIT FASTER WITH THIS TROUGH INTO THE MID/UPPER MS VALLEY...WITH ECMWF/UKMET/GFS ENSEMBLE MEAN A BIT SLOWER. GFS/ECMWF TREND MORE SIMILAR AT 12Z MON THAN THEIR 11.00Z RUNS WERE AS THE TROUGH MOVES INTO THE REGION. THRU TUE/WED ECMWF REMAINS SLOWER...GFS FASTER AND GFS ENSEMBLE MEAN A COMPROMISE AS THE TROUGH MOVES INTO THE EASTERN CONUS. RUN-TO-RUN CONSISTENCY AVERAGE BY 12Z TUE THEN POOR BY WED...ESPECIALLY WITH EVOLUTION OF THE NEXT TROUGHING INTO THE WESTERN CONUS. BETTER CONSISTENCY FOR RIDGING ALOFT OVER THE NORTH-CENTRAL CONUS ON WED. FCST CONFIDENCE AVERAGE TO GOOD SUN/MON...THEN AVERAGE TUE/WED. AS PER PMDEPD... PREFERRED A MODEL/ENSEMBLE BLEND THIS CYCLE VS. ANY ONE DETERMINISTIC MODEL RUN. HIGH PRESSURE SLIDES EAST INTO NEW ENGLAND SUN AS SHORTWAVE TROUGHING MOVES INTO THE CENTRAL/NORTHERN PLAINS... BUT RIDGING REMAINS OVER THE REGION...WITH LIKELY A DRY LOW/MID LEVEL AIRMASS. 12.00Z AND 12.06Z GFS APPEAR TOO FAST/AGGRESSIVE BRINGING THE SHORTWAVE ENERGY EAST AND A SFC WAVE INTO MO/IA BY 00Z MON. LEFT SUNDAY DRY. WITH INCREASING MODEL/ENSEMBLE CONSENSUS FOR THE MID LEVEL TROUGH TO DEEPEN OVER THE MID/UPPER MS VALLEY MON... ADDED A SMALL -SHRA/ISOLATED TSRA CHANCE TO THE SUN NIGHT THRU MON NIGHT PERIOD...MAINLY ACROSS THE CENTRAL/SOUTH PARTS OF THE FCST AREA. LEFT TUE DRY WITH SFC-MID LEVEL HIGH PRESSURE RIDGING TO MOVE ACROSS THE REGION. HIGH SLIDES OFF FOR WED. SOME MODEL CONSENSUS FOR INCREASING MOISTURE/LIFT AHEAD OF THE NEXT PIECE OF SHORTWAVE ENERGY IN THE FLOW AND SFC TROUGHING IN THE CENTRAL/NORTHERN PLAINS TO SPREAD INTO THE AREA WED. CARRIED A SMALL -SHRA/TSRA CHANCE WED... MAINLY OVER THE NORTHWEST 2/3 OF THE FCST AREA. FAVORED A BLEND OF GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...THROUGH THURSDAY AFTERNOON FORECAST IS VERY UNCERTAIN FOR BOTH TAF SITES THROUGH MUCH OF THE TAF PERIOD. LOW PRESSURE AREA IN KANSAS WILL LIFT NORTHEAST INTO SOUTHEAST IOWA TONIGHT...THEN TRACK TOWARDS MILWAUKEE BY LATE THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS EXIST NEAR THE LOW THIS EVENING...WITH ANOTHER AREA OVER NORTHEAST IOWA. NORTHEAST IOWA PRECIPITATION MAY HAVE TROUBLE LIFTING INTO KLSE DUE TO DRY AIR IN PLACE BY EASTERLY FLOW...BUT IF IT DOES HOLD TOGETHER...A BRIEF SHOWER WOULD IMPACT KLSE BETWEEN 01-02Z. THE PRECIPITATION NEAR THE LOW SHOULD STAY WELL TO THE SOUTH OF THE TAF SITES...AND COULD INHIBIT DEVELOPMENT OF PRECIPITATION LATER TONIGHT NEAR THE TAF SITES THAT MODELS SUGGEST. AS A RESULT...TRENDED THE FORECAST TO A DRIER SCENARIO BY BRINGING VISIBILITIES UP TO VFR. ALSO BROUGHT CEILINGS UP SOME...BUT STILL THINK BOTH SITES HAVE A SHOT OF IFR CEILINGS TONIGHT INTO TOMORROW MORNING AS MOISTURE INCREASES AHEAD OF THE APPROACHING LOW PRESSURE AREA. IT APPEARS THAT CONDITIONS WILL IMPROVE WEST TO EAST THURSDAY AFTERNOON...WITH CEILINGS COMING UP TO MVFR AT BOTH SITES AS LOW LEVEL DRY AIR MOVES IN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........AJ
Hazardous weather outlook, May 12, 5:50 AM CDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT WED MAY 12 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-131100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 550 AM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED WITH ANY OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY RAINFALL REPORTS THROUGH THURSDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Special weather statement, May 12, 9:09 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 909 PM CDT WED MAY 12 2010 IAZ029-030-130315- CLAYTON-FAYETTE- 909 PM CDT WED MAY 12 2010 ...STRONG THUNDERSTORMS EXPECTED... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF OELWEIN TO 14 MILES SOUTHEAST OF OELWEIN...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. IN FACT...NICKLE SIZE HAIL WAS REPORTED WITH THE STORMS NEAR INDEPENDENCE. * THUNDERSTORMS WILL BE NEAR... FAYETTE BY 915 PM CDT... STRAWBERRY POINT AND ARLINGTON BY 920 PM CDT... VOLGA BY 930 PM CDT... ELGIN AND CLERMONT BY 935 PM CDT... ELKADER BY 940 PM CDT... GARNAVILLO AND FARMERSBURG BY 950 PM CDT... MONONA BY 955 PM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:40 AM CDT | River Flood Warning | ARX | Clayton | 11 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.